Bogomol'nyi vortices from Seiberg-Witten monopoles

Sazzad Mahmud Nasir*

*Corresponding author for this work

Research output: Contribution to journalArticle

Abstract

The Seiberg-Witten monopole equations are studied on manifolds of type X = Σ × S2, where Σ is a Riemann surface of genus g > 1. Imposing spherical symmetry on the monopole equations, Bogomol'nyi vortices on Σ are obtained. The dimensions of the two moduli spaces agree. As a consistency check, we show that all solutions to the monopole equations on X that descend to Σ are spherically symmetric. Further, Bogomol'nyi vortices on S2 are obtained as dimensional reduction of the monopole equations on S2. Finally, the Seiberg-Witten "invariant" in these cases are briefly discussed.

Original languageEnglish (US)
Pages (from-to)3905-3920
Number of pages16
JournalInternational Journal of Modern Physics A
Volume14
Issue number24
DOIs
StatePublished - Sep 30 1999

ASJC Scopus subject areas

  • Atomic and Molecular Physics, and Optics
  • Nuclear and High Energy Physics
  • Astronomy and Astrophysics

Fingerprint Dive into the research topics of 'Bogomol'nyi vortices from Seiberg-Witten monopoles'. Together they form a unique fingerprint.

  • Cite this